Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Using Loperamide (Imodium) to withdraw from Norco (Hydrocodone)

This is number 4 - trying to get off pain pills. First two times I was able to taper off, the last time I did a rapid detox - that's a story onto itself.  Now I am trying to do it with Loperamide (Lopes). I was doing about 10 narcos a day.  I read alot about using lopes on the net, so when I ran out of Narco's, I fiqired I should do the same amount of mg of lopes, so I took 50 - 100 mg.  

When I took 100mg I was in space, not an opiod high, but I was flying for two days.  I thought that It worked great, I had no withdrawals or cravings.But after two days, I felt the caravings so I took a smaller dose,  I am now on day10 and taking 15mg 3 times a day.  Besides constipation (Philips is helping) it seems to be working.

Has anyone been successful with Lopes for withdrawal? It is not talked about much, it almost seems to good to be true.  Well wish me luck, and any useful feed back is greatly appreciated.  If the trhreads kicks, I will keep you updated.
8 Responses
Avatar universal
Oh no. It IS too good to be true. Do you know people get addicted to immodium? Why aren't you just detoxing the "normal" way?

Eddy, getting off pills is the easy part. Staying clean is the work. Have you done aftercare yet?
Avatar universal
Ya I'm sorry but jifmoc is right. You are going to go through withdrawls when you quit the imodium. They don't cross the bbb,but they are still addictive. I've heard of ppl having months of withdrawl from imodium. I looked into it as well when I quit,but the high doses scared the crap out of me. Then I started reading the horror stories of ppl getting addicted or causing they're bowls to have serious issues. A small dose to help diarrhea works great,but I gave up. I just wanted it all out of my body. Please quit well you still can. Stick around here,there's lots of support! xox
495284 tn?1333894042
COMMUNITY LEADER
Please stop doing this.  You are causing more harm than good.  You are eventually going to have to deal with the wd one way or another.  This is just messing up your body and mind.  Check into some form of aftercare.
Avatar universal
This is really bad to do. Beyond adding another possible addiction you risk serious damage to your digestive system. Some end up with surgery from impacted bowels.

Whether you stop using this way or another.... you already know you are prone to relapse... so find NA/AA and go get help so you wont just keep repeating this.
5986700 tn?1380791380
Ya, this is a bit scarey. You need to stop doing this friend. Support and aftercare yes! Talk with someone you trust. Prayers
Avatar universal
You're on Day 10; you don't need this.  Just let nature work for you and leave the Immodium behind...so to speak.
Avatar universal
It's works i did it try lopermide 15 for breakfast lunch and dinner! 4 -5 days straight. I'm on. Day 7 and feel great. You can do it. Kick this bad habit today!  
4810126 tn?1503942735
That's an incredibly unhealthy thing to do for several reasons. Please, just detox normally.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.